Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 367, NWS Jackson, MS

July 18, 2006Covington County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jul 18, 2006, 6:10 PM CDT for Covington County, Mississippi. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2006, 6:10 PM CDT (23:10 UTC)
Expired
Jul 18, 2006, 6:45 PM CDT
In force
35 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Covington County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 6:20 PM CDTTSTM WND DMG3 N Collins, MSA COUPLE OF TREES WERE BLOWN DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 11.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1679 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1679 J/kg
Mixed-layer CIN
-106 J/kg
Mixed-layer LCL
1330 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 182312
SVRJAN
MSC031-182345-
/O.NEW.KJAN.SV.W.0367.060718T2310Z-060718T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
610 PM CDT TUE JUL 18 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COVINGTON COUNTY IN SOUTHEAST MISSISSIPPI
  THIS INCLUDES THE CITY OF COLLINS

* UNTIL 645 PM CDT

* AT 608 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES EAST OF MOUNT OLIVE...OR ABOUT 11 MILES NORTHEAST OF         
  COLLINS...AND MOVING SOUTHWEST AT 20 MPH. ANOTHER STORM WAS JUST   
  WEST OF MOUNT OLIVE AND WAS ALSO CAPABLE OF NICKEL SIZE HAIL AND 
  DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM IN NORTHEAST COVINGTON WILL BE NEAR...
  9 MILES SOUTHEAST OF MOUNT OLIVE BY 625 PM CDT
  COLLINS BY 640 PM CDT

THE SEVERE THUNDERSTORM IN NORTHWEST COVINGTON WILL BE NEAR...
MOUNT OLIVE BY 620 PM CDT

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

LAT...LON 3159 8940 3179 8941 3178 8975 3162 8975

$$

BANNAN
1 follow-up statement
000 
WWUS54 KJAN 182335
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
635 PM CDT TUE JUL 18 2006

MSC031-182345-
/O.CON.KJAN.SV.W.0367.000000T0000Z-060718T2345Z/
COVINGTON MS-
635 PM CDT TUE JUL 18 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR COVINGTON COUNTY...

AT 630 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR MOUNT OLIVE...OR ABOUT 9 MILES NORTHWEST OF COLLINS...
MOVING SOUTH AT 5 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES NORTHWEST OF COLLINS BY 645 PM CDT

LAT...LON 3163 8941 3179 8941 3178 8975 3163 8974
      3160 8970

$$

BANNAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:01 PM CDT, 3 hours 9 minutes earlier.

Area forecast discussion, Jul 18, 3:01 PM CDT, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
301 PM CDT TUE JUL 18 2006

.DISCUSSION...CURRENT CONDITIONS REMAIN HOT WITH ISOLATED CONVECTION
AROUND WITH A FEW STRONG AND SEVERE STORMS OUT THERE. THIS ACTIVITY
IS OCCURRING AS A SUBTLE DISTURBANCE MOVES SOUTH AROUND THE UPPER
RIDGE. THERE IS ALSO A LITTLE UPPER JET SUPPORT WITH A WEAK SHEAR
AXIS SETTING UP AND A BIT OF LEFT FRONT QUAD ACTION. WE ALSO HAVE
NEARLY 20KTS OF FLOW AT H5 WHICH IS SUPPORTING UPDRAFT ROTATION.
FINALLY...THE CRAZY HOT TEMPS ARE RESULTING IN STEEP LAPSE RATES
WHICH IS ALSO A FACTOR IN THE MORE POTENT CONVECTION. EXPECT THIS
ACTIVITY TO PERSISTS THROUGH MID EVENING AS IT SINKS SOUTHWARD. THE
MAJORITY OF THE ACTIVITY WILL MOST LIKELY BE S OF I-20 BY THE START
OF THE TONIGHT PERIOD AND THAT IS WHERE THE BEST POPS WILL BE
LOCATED.

OVERNIGHT...SKIES WILL CLEAR BUT TEMPS WILL BE SLOW TO FALL AND THE
CWA WILL SEE ANOTHER WARM MORNING WITH LOWS IN THE MID 70S. THIS
WILL LEAD TO ANOTHER QUICK WARM UP ON WED AND 90-95 DEGREES BY 10 AM
AND NOON. GUIDANCE IS OFFERING A BIT BETTER LOW-LEVEL MOISTURE ON
WED AND THIS WILL LIKELY RESULT IN TWO THINGS. FIRST...HIGHER HEAT
INDEX A FEW PLACES TODAY HAVE HELD ONTO 105-107 HIS AND I FEEL
THAT WED WILL OFFER MORE AREAS IN THIS RANGE. AS A RESULT...WILL
HOIST A HEAT ADV FOR THE ENTIRE AREA. SECONDLY...THE BETTER MOISTURE
WILL LEAD TO HIGHER INSTABILITY. THE COOL TEMPS ALOFT WILL CONTINUE
TO LEAD TO STEEP LAPSE RATES AS WE HEAT UP TO THE UPPER 90S AND
AROUND 100. WE WILL ALSO HAVE A BETTER MID-LEVEL S/W ROTATE DOWN
WITH 20KTS OF FLOW AGAIN AT H5. ALL THIS IS SETTING UP FOR A
SLIGHTLY MORE ACTIVE DAY CONVECTION WISE. AGAIN...ISO/SCT STRONG SVR
CONVECTION IS ANTICIPATED AND WILL MENTION IN THE HWO. AS FOR
POPS...YESTERDAYS THINKING THAT GUI WAS TOO LOW AND IT WOULD LIKELY
COME UP HAS WORKED OUT AND GUI IS NOW 30-40% FOR THE SOUTHERN HALF
OF THE CWA. THAT LOOKS GOOD AND WILL FOLLOW.   /CME/

TODAY THROUGH TUESDAY...ON THURSDAY THE PERSISTENT MID-UPPER LEVEL
RIDGE WILL CONTINUE TO BE CENTERED OVER THE PLAINS WITH A RIDGE
EXTENDING EAST OVER THE MISSISSIPPI VALLEY. THE GFS ROTATES A 40 TO
45KT U/L JET AROUND THE U/L HIGH THURSDAY...BUT DRY AIR MOVING INTO
THE AREA SHOULD INHIBIT MOST OF THE CONVECTION EXCEPT JUST SOME
ISOLATED. ON FRIDAY THE GFS AND THE NAM INDICATE THAT THE RIDGE OVER
THE PLAINS WILL BEGIN TO LOOSE ITS GRIP OVER THE ARKLAMISS AS IT
BEGINS TO SHIFT WEST AND THE TROUGH SWINGING DOWN OVER THE OHIO
VALLEY DEEPENS OVER THE EAST. BY SATURDAY THE TROUGH WILL BEGIN TO
PUSH A SURFACE BOUNDARY SOUTHWARD TOWARDS THE ARKLAMISS AND BY
SATURDAY AFTERNOON IT WILL EXTEND ACROSS THE NORTHERN PORTIONS OF
THE AREA. WITH PWATS ABOVE 2 INCHES ACROSS MOST OF THE AREA AND THE
FOCUS OF THE BOUNDARY...SATURDAY LOOKS LIKE THE BEST CHANCE OF RAIN
WE HAVE HAD IN A WHILE.

EXPECT THERE WILL BE GOOD COVERAGE OF THUNDERSTORMS AGAIN ON SUNDAY
AS THE FRONT WILL BE STALLED ACROSS THE CENTRAL PORTIONS OF OUR
AREA. THE GFS INDICATES THAT THERE SHOULD STILL BE PLENTY OF
MOISTURE AROUND WITH 2 INCH PLUS PWATS AGAIN OVER THE AREA. LITTLE
WILL CHANGE MONDAY AND TUESDAY AS THE STRONG SOUTHERLY FLOW WILL
CONTINUE WITH LOTS OF MOISTURE. STUCK CLOSE TO GUIDANCE FOR POPS
THROUGH THE PERIOD WITH JUST A TWEAK HERE AND THERE MAINLY DURING
THE NIGHTTIME PERIODS AS GUIDANCE KEEPS HIGH POPS THROUGH THE NIGHT
WHEN THERE REALLY IS NOT ANYTHING TO SUPPORT IT.

TEMPERATURES ARE ANOTHER THING...GUIDANCE HAS PERSISTENTLY BEEN TO
LOW FOR HIGHS ACROSS THE ARKLAMISS AND THIS TREND LOOKS TO HAVE
CONTINUED. 850MB TEMPERATURES COOL SLIGHTLY LATER THIS WEEK...BUT
GUIDANCE IS INDICATING THAT HIGHS WILL COOL INTO THE LOW 90S. LINING
UP THE FORECASTED H850/H925 TEMPS WITH CLIMO...HIGHS SHOULD STILL
REACH INTO THE MID TO UPPER 90S. WITH ALL OF THIS IN MIND WILL STAY
CLOSE TO GUIDANCE FOR OVERNIGHT LOWS...BUT WILL INCREASE AFTERNOON
HIGHS SIGNIFICANTLY ESPECIALLY NORTH OF I-20 ON THURSDAY AND FRIDAY.
WITH THE INCREASE IN COVERAGE OF THUNDERSTORM ACTIVITY FOR THE
REMAINDER OF THE PERIOD WILL STICK CLOSER TO GUIDANCE...BUT WILL
STILL GO NEAR CLIMO HIGHS WHICH IS A COUPLE OF DEGREES HIGHER./15/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       76  98  73  98 /  14  42  20  10
MERIDIAN      74 100  73  99 /  14  33  16   8
VICKSBURG     75  99  73 100 /  12  36  24  12
HATTIESBURG   75  97  73  96 /  29  47  25  18
NATCHEZ       76  95  75  99 /  25  36  34  25
GREENVILLE    75 100  74 100 /   5  14   5   4
GREENWOOD     74 100  73  99 /   5  17   5   4

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...HEAT ADVISORY FROM 7 AM TO 7 PM CDT WEDNESDAY FOR MSZ018-MSZ019-
     MSZ025-MSZ026-MSZ027-MSZ028-MSZ029-MSZ030-MSZ031-MSZ032-
     MSZ033-MSZ034-MSZ035-MSZ036-MSZ037-MSZ038-MSZ039-MSZ040-
     MSZ041-MSZ042-MSZ043-MSZ044-MSZ045-MSZ046-MSZ047-MSZ048-
     MSZ049-MSZ050-MSZ051-MSZ052-MSZ053-MSZ054-MSZ055-MSZ056-
     MSZ057-MSZ058-MSZ059-MSZ060-MSZ061-MSZ062-MSZ063-MSZ064-
     MSZ065-MSZ066-MSZ072-MSZ073-MSZ074.

LA...HEAT ADVISORY FROM 7 AM TO 7 PM CDT WEDNESDAY FOR LAZ007-LAZ008-
     LAZ009-LAZ015-LAZ016-LAZ023-LAZ024-LAZ025-LAZ026.

AR...HEAT ADVISORY FROM 7 AM TO 7 PM CDT WEDNESDAY FOR ARZ074-ARZ075.

&&

SHORT TERM: CME
LONG  TERM: 15
Hazardous weather outlook, Jul 18, 3:31 PM CDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
331 PM CDT TUE JUL 18 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
192031-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
331 PM CDT TUE JUL 18 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TONIGHT AND WEDNESDAY...

...THUNDERSTORMS...
ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH 9 PM THIS
EVENING...MAINLY SOUTH OF INTERSTATE 20. DUE TO THE HOT SURFACE
CONDITIONS...INSTABILITY REMAINS HIGH AND A FEW STORMS COULD
BECOME STRONG OR SEVERE. THE MAIN RISK WILL BE SMALL HAIL AND
DAMAGING WINDS.

CONDITIONS WILL BE SIMILAR ON WEDNESDAY ONLY WITH SLIGHTLY HIGHER
LOW LEVEL MOISTURE WHICH WILL RESULT IN HIGHER INSTABILITY. A
DECENT DISTURBANCE IS EXPECTED TO MOVE INTO THE AREA AND WILL
TRIGGER AFTERNOON THUNDERSTORMS. AS THIS OCCURS...ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE...ESPECIALLY EAST AND SOUTH OF A
RAYVILLE LOUISIANA TO GREENWOOD MISSISSIPPI LINE. ANY OF THESE
STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND DAMAGING WINDS
BETWEEN 60 AND 70 MPH. OVERALL...SLIGHTLY MORE THUNDERSTORM
ACTIVITY IS EXPECTED ON WEDNESDAY WHICH WILL LIKELY RESULT IN A
BIT MORE SEVERE STORMS.

...SEASONAL THREATS...
HOT WEATHER LOOKS TO CONTINUE THROUGH THE FORESEEABLE FUTURE
ALTHOUGH ISOLATED TO SCATTERED CONVECTION ANTICIPATED DURING THE
AFTERNOON AND EVENING HOURS OVER THE NEXT FEW DAYS WILL PROVIDE A
LITTLE RELIEF.

EXPECT HEAT INDEX VALUES TO RANGE FROM 103 TO 108 DEGREES ON
WEDNESDAY ACROSS THE ENTIRE ARKLAMISS REGION. DUE TO THIS...A
HEAT ADVISORY HAS BEEN ISSUED FOR WEDNESDAY.

A HEAT INDEX OF 105 IS THE VALUE WHERE THE BODY CAN BEGIN TO
SUCCUMB TO HEAT-RELATED HEALTH PROBLEMS.

PERSONS VENTURING OUTDOORS SHOULD TAKE PRECAUTIONS TO AVOID HEAT
RELATED ILLNESSES THROUGH EARLY THIS EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY...

...DAYS TWO AND THREE...WEDNESDAY NIGHT THROUGH FRIDAY NIGHT...
THE HOT CONDITIONS WILL PERSIST THROUGH FRIDAY WITH THE AREA
REACHING 97 TO 100 DEGREES EACH DAY. COMBINE THIS WITH THE
RELATIVE HUMIDITIES AND HEAT INDEX VALUES WILL RANGE FROM 100 TO
107. IF THESE CONDITIONS HOLD...HEAT ADVISORIES WILL LIKELY BE
EXTENDED INTO THE LATTER PART OF THE WEEK.

...DAYS FOUR THROUGH SEVEN...FRIDAY NIGHT THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NEEDED ON WEDNESDAY. OTHERWISE ACTIVATION IS
NOT ANTICIPATED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

In the hours before

Local storm report, Jul 18, 2:00 PM CDT, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 PM     LIGHTNING        4 WSW RAYMOND           32.24N 90.49W
07/18/2006                   HINDS              MS   EMERGENCY MNGR

            LIGHTNING STRUCK A CHURCH AND CAUGHT IT ON FIRE. CHURCH
            IS LOCATED AT THE INTERSECTION OF DUPREE ROAD AND OLD
            PORT GIBSON ROAD.

0150 PM     HAIL             4 WSW RAYMOND           32.24N 90.49W
07/18/2006  E0.75 INCH       HINDS              MS   EMERGENCY MNGR

            PENNY SIZED HAIL ESTIMATED AT INTERSECTION OF DUPREE ROAD
            AND OLD PORT GIBSON ROAD 4 MILES WEST SOUTHWEST OF
            RAYMOND, MS.

&&

JFAIRLY
Local storm report, Jul 18, 4:59 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     HAIL             2 W PRESTON             32.88N 88.86W
07/18/2006  E0.75 INCH       KEMPER             MS   EMERGENCY MNGR

            ESTIMATED DIME TO PENNY SIZED HAIL 2 MILES WEST OF
            PRESTON, MS.

&&

JFAIRLY
Special weather statement, Jul 18, 5:23 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
523 PM CDT TUE JUL 18 2006

MSZ048-049-054>056-190000-
COPIAH-HINDS-RANKIN-SIMPSON-SMITH-
523 PM CDT TUE JUL 18 2006

...DOWNBURSTS WERE DEVELOPING ACROSS CENTRAL MISSISSIPPI...

ISOLATED THUNDERSTORMS WERE DEVELOPING OVER PORTIONS OF CENTRAL
MISSISSIPPI AND A FEW OF THESE STORMS MAY PRODUCE DOWNBURSTS.
POWERFUL BURSTS OF WIND FROM 40 TO 50 MPH WILL BE POSSIBLE.
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND MOVE SOUTHWEST THROUGH 7
PM.

WIND GUSTS OF 40 MPH CAN DOWN TREES. PERSONS CAUGHT OUTSIDE SHOULD
TAKE SHELTER INSIDE A STURDY BUILDING UNTIL THE STORMS PASS.

IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE STORM TO BE
STRUCK BY LIGHTNING.

7
Local storm report, Jul 18, 5:43 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             5 ENE BOGUE CHITTO      31.46N 90.37W
07/18/2006  E1.75 INCH       LINCOLN            MS   EMERGENCY MNGR

            GOLFBALL SIZE HAIL REPORTED BY BROOKHAVEN CD IN THE
            ENTERPRISE COMMUNITY.

&&

BANNAN
Local storm report, Jul 18, 5:45 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     4 ENE BOGUE CHITTO      31.45N 90.39W
07/18/2006                   LINCOLN            MS   EMERGENCY MNGR

            TREES DOWN ON POWER LINES AND BLOCKING A FEW
            ROADS...APPROXIMATELY 5 MILES ENE OF BOGUE CHITTO.

&&

BANNAN
Local storm report, Jul 18, 5:47 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
547 PM CDT TUE JUL 18 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     4 ENE BOGUE CHITTO      31.45N 90.39W
07/18/2006                   LINCOLN            MS   EMERGENCY MNGR

            TREES DOWN ON POWER LINES AND BLOCKING A FEW ROADS JUST
            OUTSIDE OF BOGUE CHITTO.

&&

BANNAN

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:34 PM CDTSevere Thunderstorm WarningJANHinds26 min
Jul 18, 2:05 PM CDTSevere Thunderstorm WarningJANKemper, Neshoba40 min
Jul 18, 3:13 PM CDTHeat AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more28 hr
Jul 18, 4:43 PM CDTSevere Thunderstorm WarningJANRankin32 min
Jul 18, 5:27 PM CDTSevere Thunderstorm WarningJANLincoln33 min
Jul 18, 5:33 PM CDTSevere Thunderstorm WarningJANRankin27 min
Jul 18, 6:02 PM CDTSevere Thunderstorm WarningJANLincoln28 min
Jul 18, 6:37 PM CDTSevere Thunderstorm WarningJANLawrence23 min
Jul 18, 6:40 PM CDTSevere Thunderstorm WarningJANJefferson Davis35 min
Jul 18, 6:42 PM CDTSevere Thunderstorm WarningJANCopiah34 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.